Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Mar 5, 2004, 6:38 PM CST for Colbert County, Franklin County, Lauderdale County, Alabama. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2004, 6:38 PM CST (00:38 UTC)
- Expired
- Mar 6, 2004, 12:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 7:38 PM CST | FLASH FLOOD | 3 Nw Littleville, AL | FLOODING ON SEVERAL ROADS THROUGHOUT THE COUNTY |
| Mar 5, 7:38 PM CST | FLASH FLOOD | 3 Nw Littleville, AL | FLOODING ON SEVERAL ROADS THROUGHOUT THE COUNTY |
| Mar 5, 7:45 PM CST | FLASH FLOOD | 10 W Russellville, AL | WATER OVER ROADWAY AT LOST CREEK RIVER NEAR CEDAR CREEK RESERVOIR |
| Mar 5, 7:45 PM CST | FLASH FLOOD | 10 W Russellville, AL | WATER OVER ROADWAY AT LOST CREEK RIVER NEAR CEDAR CREEK RESERVOIR |
| Mar 5, 7:50 PM CST | FLASH FLOOD | Florence, AL | UNDERPASS FLOODED AT COFFEE ROAD NEAR MCFARLAND PARK |
| Mar 5, 7:50 PM CST | FLASH FLOOD | Florence, AL | UNDERPASS FLOODED AT COFFEE ROAD NEAR MCFARLAND PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 060038
FFWHUN
ALC033-059-077-060645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
638 PM CST FRI MAR 5 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN NORTHWEST ALABAMA
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
COLBERT COUNTY IN NORTHWEST ALABAMA
* UNTIL 1245 AM CST
* AT 638 PM CST...WEATHER SERVICE RADAR DETECTED THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL OVER NORTHEASTERN MISSISSIPPI. THESE
STORMS WILL MOVE INTO NORTHWEST ALABAMA BY 730 PM CST...AND
CONTINUE THROUGH THE EVENING. HEAVY RAINFALL OF 2 TO 3 INCHES IS
POSSIBLE...IN ADDITION TO THE RAIN FROM EARLIER TODAY.
* SOME LOCATIONS AFFECTED INCLUDE...
CHEROKEE...FLORENCE...KILLEN...LEIGHTON...LEXINGTON...
LITTLEVILLE...MUSCLE SHOALS...PHIL CAMPBELL...RED BAY...
RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...UNDERWOOD-PETERSVILLE AND
BELGREEN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE RISING WATERS
LAT...LON 3500 8726 3460 8754 3432 8754 3432 8817
3487 8809 3500 8818
$$
JE/234 follow-up statements
000
WGUS74 KHUN 060105
FFSHUN
ALC033-059-077-060645-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 PM CST FRI MAR 5 2004
...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...
...FLASH FLOODING IS LIKELY...
AT 705 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE
OVER COLBERT...LAUDERDALE...AND FRANKLIN COUNTIES IN NORTHWEST
ALABAMA. IN ADDITION...STORMS WILL CONTINUE TO MOVE NORTHEAST FROM
MISSISSIPPI OVER THE SAME AREAS.
FLASH FLOODING IS LIKELY RAINFALL OF UP TO 2 INCHES PER HOUR IS
POSSIBLE WITH THIS LINE OF STORMS.
SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
BELGREEN... WATERLOO... FLORENCE... MUSCLE SHOALS... CHEROKEE...
TUSCUMBIA... AND RUSSELLVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN HUNTSVILLE.
LAT...LON 3500 8725 3455 8754 3431 8754 3433 8816
3487 8809 3500 8818
$$
JE/23000
WGUS74 KHUN 060203
FFSHUN
ALC033-059-077-060645-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 PM CST FRI MAR 5 2004
...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...
...FLASH FLOODING IS LIKELY...
AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER COLBERT AND LAUDERDALE COUNTIES...
WITH HEAVY RAINFALL ABOUT TO MOVE BACK INTO FRANKLIN COUNTY.
RAINFALL UP TO TWO INCHES HAS FALLEN IN THE LAST HOUR IN PORTIONS OF
THE WARNED AREA. IN ADDITION...THERE HAVE BEEN SEVERAL ROAD CLOSINGS
IN THE CEDAR CREEK RESERVOIR AND CROOKED OAK AREAS...ESPECIALLY
ALONG AND NEAR FRANKFORT ROAD. ALSO...THE UNDERPASS NEAR MCFARLAND
PARK IN FLORENCE IS REPORTED FLOODED.
RAINFALL WILL CONTINUE ACROSS ALL THREE COUNTIES THROUGH LATE
EVENING...WHICH WILL AGGRAVATE AND PROLONG THE FLOODING THREAT.
SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
BELGREEN... WATERLOO... CHEROKEE... ROGERSVILLE... ANDERSON...
MUSCLE SHOALS... FLORENCE... AND RUSSELLVILLE...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM CST SATURDAY.
LAT...LON 3462 8755 3431 8754 3432 8816 3487 8809
3500 8818 3504 8720
$$
JE/23000
WGUS74 KHUN 060317
FFSHUN
ALC033-059-077-060645-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
916 PM CST FRI MAR 5 2004
...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...
AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER LAUDERDALE...COLBERT...AND FRANKLIN
COUNTIES. RAINFALL OF TWO TO THREE INCHES HAS OCCURRED THIS EVENING
ALREADY...AND RAINFALL WILL CONTINUE TO STREAM IN FOR THE REMAINDER
OF THE EVENING HOURS.
SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
BELGREEN... WATERLOO... FLORENCE... MUSCLE SHOALS...
RUSSELLVILLE... ANDERSON... CHEROKEE... AND RED BAY.
THERE HAVE BEEN SEVERAL REPORTS OF FLOODED ROADS IN NORTHWEST
ALABAMA...ESPECIALLY NEAR CROOKED OAK...CEDAR CREEK DAM...AND AT THE
UNDERPASS NEAR MCFARLAND PARK. PLEASE REPORT ADDITIONAL FLOODING
REPORTS TO YOUR NEAREST LAW ENFORCEMENT AGENCY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
LAT...LON 3500 8718 3480 8730 3478 8755 3433 8755
3432 8817 3487 8809 3500 8819
$$
JE/23000
WGUS74 KHUN 060512
FFSHUN
ALC033-059-077-060645-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1112 PM CST FRI MAR 5 2004
...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...
AT 1112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAINFALL CONTINUING OVER THE WARNED AREA...THOUGH
THE RAIN HAD ENDED NORTH AND WEST OF THE NATCHEZ TRACE PARKWAY.
RAINFALL OF ONE TO THREE INCHES FELL ACROSS THE AREA EARLIER
TONIGHT. MOST AREAS WILL SEE LESS THAN A HALF INCH ADDITIONAL
RAINFALL THROUGH 1245 AM...BUT MUCH OF COLBERT AND LAUDERDALE
COUNTIES COULD STILL SEE UP TO AN ADDITIONAL INCH OF RAIN.
NUMEROUS CREEKS AND STREAMS ARE FLOODING...AND WATER HAS BEEN
REPORTED OVER MANY ROADS IN THE AREA.
SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
BELGREEN... WATERLOO... CHEROKEE... BARTON... RED BAY...
RUSSELLVILLE... ROGERSVILLE... LEXINGTON... FLORENCE...
MUSCLE SHOALS... KILLEN... AND PETERSVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
HUNTSVILLE.
LAT...LON 3500 8722 3480 8727 3479 8740 3459 8754
3433 8755 3433 8816 3487 8809 3500 8818
$$
JE/23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 3:18 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 5, 3:18 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 PM CST FRI MAR 5 2004 .DISCUSSION... LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS CURRENTLY EXTENDS WEST OF I65. THIS LINE HAS GRADUALLY TRACKED NORTHEAST ACROSS CENTRAL MS THROUGHOUT THE DAY...MOST LIKELY IN RESPONSE TO 850MB CONVERGENCE SHOWN BY 12 UA ANALYSIS. ANOTHER BOUNDARY INDUCED BY PREVIOUS CONVECTION WHICH WAS LOCATED ALONG I65 CORRIDOR HAS BECOME ILL-DEFINED WITH TIME. LARGE DEWPOINT GRADIENT MARKING BOUNDARY LOCATION HAS BECOME LESS DISTINCT AS AIRMASS GRADUALLY SATURATES. EXTENSIVE CLOUD SHIELD LOCATED ACROSS FA HAS SHOWN LITTLE BREAKS DURING THE DAY...HELPING HOLD INSTABILITY LEVELS TO VIRTUALLY NON-EXISTENT. LEAD SHORTWAVE EJECTING OUT ACROSS NORTHERN MS HELPING TO INTENSIFY STORMS ACROSS EXTREME NW ALABAMA. FORECAST CHALLENGE WILL BE SVR AND FLOODING THREAT FOR OVERNIGHT. SHORT TERM... COLD FRONT WILL CONTINUE DRIFTING EAST OVERNIGHT AS SFC LOW RIDES TO THE NORTHEAST. FRONT CURRENTLY ORIENTED PARALLEL TO UPPER FLOW HAS RESULTED IN VERY LITTLE MOVEMENT SINCE LATE MORNING. FIRST WAVE OF RAIN ALONG CONVERGENCE ZONE IS PRODUCING RAINFALL AMOUNTS ON ORDER OF 0.25 TO 0.50 INCH PER HOUR. SECOND BATCH JUST AHEAD OF COLD FRONT ALSO TRAINING NORTHEAST ACROSS MS RIVER. THIS RAIN AREA IS EXPECTED TO SLOWLY MOVE EAST AND INTO THE NW ALABAMA AREA AROUND SUNSET. 12Z META CONCURS WITH LATEST TRENDS WITH SLIGHT ACCELERATION AS SFC LOW MOVES NORTHEAST AND HELPS SHOVE FRONT EAST. MODELS STILL INDICATE WIDESPREAD 1 TO 2 INCHES ACROSS FA TONIGHT WITH MOST LIKELY TARGET FOR PROBLEMS BEING ACROSS NORTHWEST ALABAMA. THIS IS WHERE THE FRONT APPEARS TO HANG UP THE LONGEST BEFORE GETTING A BOOST. PWATS FROM 18Z SOUNDING RANGE FROM 1.6 AT KBMX TO 1.8 AT KJAN SO MOISTURE IS PLENTIFUL ACROSS AREA. THUS...WILL CONTINUE FLOOD WATCH FOR ENTIRE FA TONIGHT. REGARDING SVR THREAT...VERY LITTLE INSTABILITY IN PLACE DUE TO LACK OF SFC HEATING. SIGNIFICANT SHEAR STILL EXISTS AS INDICATED BY MODEL SOLN...AS WELL AS VWP AND OKOLONA PROFILER. PROFILER INDICATES 50 KNOT WINDS AROUND 3000 FEET LEVEL WHICH MAY BE CAPABLE OF MIXING DOWN TO SFC WITH ANY STORMS THAT DEVELOP. STORMS WHICH HAVE MOVED ACROSS FA ALREADY SHOWING SMALL-SCALE BOWING FEATURES AND EXPECT THIS TREND WILL CONTINUE FOR A WHILE AS UPSTREAM ENERGY APPROACHES. MODELS MOVE COLD FRONT OUT OF MAJORITY OF FA BETWEEN 12 AND 15Z TOMORROW. WILL KEEP SLIGHT POPS IN FOR CENTRAL ZONES EARLY AND 30 FOR EAST. EXPECT CLOUDS TO LINGER THROUGH AT LEAST MORNING HOURS... THEN DECREASING CLOUDS DURING AFTERNOON. LONG TERM... AFTER THAT...HIGH AND DRY AS FA IN NORTHWEST FLOW WITH ONLY WEAK CLIPPER SYSTEMS MOVING SOUTH. VERY LITTLE MOISTURE TO WORK WITH WITH CLIPPER SUNDAY SO WILL CONTINUE DRY FORECAST. ANOTHER RIPPLE IN FLOW APPROACHES TUESDAY BUT SHOULD REMAIN NORTH OF AREA. NUMEROUS WAVES MOVING ACROSS NATION WILL HELP BREAK DOWN UPPER RIDGE ACROSS WESTERN U.S. EXTENDED GFS MOVES ANOTHER COLD FRONT THROUGH FRIDAY WITH LIGHT QPF ACROSS FA. HOWEVER...DUE TO UNCERTAINTY WITH TIMING AND STRENGTH OF SFC HIGH...WILL NOT ADD POPS FOR FRI ATTM. VERY LITTLE CHANGES MADE TO EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 54 64 40 65 / 100 20 10 0 SHOALS 54 64 39 66 / 100 10 10 0 CULLMAN 54 64 40 65 / 100 20 10 0 FAYETTEVILLE 53 63 39 65 / 100 20 10 0 FT PAYNE 55 63 37 64 / 100 30 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH ALL ZONES FOR TONIGHT. TN...FLOOD WATCH ALL ZONES FOR TONIGHT. && PB
Hazardous weather outlook, Mar 5, 6:23 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 623 PM CST FRI MAR 5 2004 ALZ001>010-016-TNZ076-096-097-060500- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 623 PM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... ...TORNADO WATCH UNTIL 11 PM FOR ALL OF THE TENNESSEE VALLEY... ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE TENNESSEE VALLEY... A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...WITH MANY LOCATIONS POTENTIALLY RECEIVING 1 TO 2 INCHES OF RAINFALL THROUGH TONIGHT WITH SOME ISOLATED AMOUNTS UPWARDS OF 3 INCHES. WITH THE GROUND NEARLY SATURATED FROM HEAVY RAINS OF EARLIER THIS WEEK...RAPID RUNOFF FROM THE ADDITIONAL RAIN MAY RESULT IN THE THREAT FOR FLASH FLOODING. IN ADDITION...AREA RIVERS AND STREAMS MAY APPROACH OR EXCEED FLOOD STAGE AS THE HEAVY RAIN FALLS. SEVERE WEATHER WILL ALSO BE POSSIBLE THIS EVENING ACROSS ALL OF THE TENNESSEE VALLEY. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL QUICKLY TAPER OFF FROM WEST TO EAST BY SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH. A RETURN TO DRY AND COOLER WEATHER THROUGH THE REST OF THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE REQUIRED FOR FLOODING AND SEVERE WEATHER TONIGHT. 007
In the hours before
Special weather statement, Mar 5, 12:55 PM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CST FRI MAR 5 2004 ALZ002-003-051925- COLBERT-FRANKLIN AL- 1255 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN FRANKLIN AND COLBERT COUNTIES OF NORTHWEST ALABAMA... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 60 MPH...WILL MOVE OVER NORTHWEST FRANKLIN COUNTY THROUGH 100 PM...AND OVER CENTRAL COLBERT COUNTY THROUGH 115 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 40 MPH. LOCATIONS IN ITS PATH INCLUDE...FLORENCE...MUSCLE SHOALS...AND TUSCUMBIA. SCHAUB
Special weather statement, Mar 5, 2:11 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 211 PM CST FRI MAR 5 2004 ALZ001-052040- LAUDERDALE- 211 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN FRANKLIN AND COLBERT COUNTIES OF NORTHWEST ALABAMA... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 60 MPH...WILL MOVE OVER CENTRAL LAUDERDALE COUNTY THROUGH 240 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 MPH AND RAINFALL OF 1/2 TO 1 INCH. LOCATIONS IN ITS PATH INCLUDE...FLORENCE...SHEFFEILD...KILLEN...AND GREEN HILL. WEBER/SCHAUB
Special weather statement, Mar 5, 2:46 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 246 PM CST FRI MAR 5 2004 ALZ001>003-052130- COLBERT-FRANKLIN AL-LAUDERDALE- 246 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM IN NORTHWEST ALABAMA... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 60 MPH...WILL MOVE OVER NORTH CENTRAL FRANKLIN...COLBERT...AND LAUDERDALE COUNTIES THROUGH 330 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 MPH AND RAINFALL OF 1/2 TO 1 INCH. HAIL UP TO 1/4 INCH IS ALSO POSSIBLE. LOCATIONS IN ITS PATH INCLUDE...FRANKFORT...MUSCLE SHOALS...AND LEXINGTON. WEBER/SCHAUB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:26 PM CST | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 49 min |
| Mar 5, 7:10 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 20 min |
| Mar 5, 8:17 PM CST | Flash Flood Warning | HUN | Limestone | 6 hr |
| Mar 5, 8:25 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 35 min |
| Mar 5, 8:31 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Mar 5, 8:52 PM CST | Flash Flood Warning | HUN | Lawrence | 5 hr |
| Mar 5, 8:53 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 37 min |
| Mar 5, 9:15 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 30 min |
| Mar 5, 9:31 PM CST | Tornado Warning | HUN | Limestone, Madison | 29 min |
| Mar 5, 9:48 PM CST | Flash Flood Warning | HUN | Madison | 4 hr |
| Mar 5, 10:00 PM CST | Flash Flood Warning | HUN | Morgan | 4 hr |
| Mar 5, 10:05 PM CST | Severe Thunderstorm Warning | HUN | Madison | 25 min |
| Mar 5, 10:14 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 46 min |
| Mar 5, 10:46 PM CST | Flash Flood Warning | HUN | Cullman, Jackson, Marshall | 6 hr |
| Mar 6, 12:00 AM CST | Flash Flood Warning | HUN | DeKalb | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.